MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-10-HELIX
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of a saccular, unruptured left posterior communicating artery segment of internal carotid artery aneurysm with a max diameter of 6.3mm and a 4.2mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that when the surgeon was performing coil filling of the aneurysm, the surgeon found that the axium coil did not move under fluoroscopy and suspected that it was accidentally detached.After withdrawing it from the body together with the microcatheter, the surgeon found that the coil was stretched.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received stating that the catheter was removed and a new spring coil replaced the axium.The cause of the premature detachment was not determined.The cause of the stretch was not determined.No issues resulted in the damage that was found.No detachment attempts (instant detacher or manual method) were made.No kink/damage was observed¿on the pushwire.The catheter used was an echelon 10 microcatheter, lot number unknown.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
B5.Updated with additional information received.H3.Product analysis: equipment used: vis m-81805, 203cm ruler m-83360 as found condition: the axium device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within a dispense coil.Visual inspection/damage location details: the actuator interface was found securely attached to the pushwire coupler tube.The break indicator was found undamaged.There was no evidence of detachment attempts found at these locations.The pushwire was found bent at ~135.5cm and bent at ~154.6cm from the proximal end.The coin was found to be undamaged and found against the lumen stop.The shield coil was found to be in good condition.The axium implant coil was found to be damaged; however, it was still attached to the pushwire.No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed; however, this event could not be ruled out.The implant coil was found to be attached to the pushwire detach element.The report notes that ¿no detachment attempts (instant detacher or manual method) were made¿.This was able to be verified as no damage or irregularities were found at these locations.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The reported echelon-10 microcatheter was not returned; therefore, any contribution the catheter had towards the ¿premature detach¿ was unable to be assessed.It was noted that the patient's blood flow and vessel tortuosity were both found to be normal.Based on the analysis performed, the customer report of ¿coil stretched" was not able to be confirmed; however, the implant was found damaged and the pusher was found bent.It is possible the implant became damaged due to advancing against resistance or due to handling/return to medtronic as the device was returned without its protective introducer sheath.H6.Coding updated based on analysis results.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received confirmed there was no issue with the echelon microcatheter.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22460404
Report Number9617601-2025-00603
Device Sequence Number8826806
Product Code KRD
UDI-Device Identifier00847536037397
UDI-Public(01)00847536037397(17)270210(10)228268584
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-10-HELIX
Device Catalogue NumberQC-4-10-HELIX
Device Lot Number228268584
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer07/11/2025
08/25/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/07/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale